Alert archive / Kansas / Freeze Warnings in 2013
Freeze Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Apr 22, 2013, 4:09 PM CDT for 26 counties in Kansas. It took effect at Apr 23, 2013, 9:00 PM CDT. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2013, 4:09 PM CDT (21:09 UTC)
- In effect from
- Apr 23, 2013, 9:00 PM CDT
- Expired
- Apr 24, 2013, 9:47 AM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 10:06 PM CDT | SNOW 0.5 | 1 Wsw Whitewater, KS | ACCUMULATIONS ON GRASSY AND ELEVATED SURFACES. |
| Apr 23, 10:12 PM CDT | SNOW 0.2 | 1 W Wichita Mid Contine, KS | MEASURED AT THE NATIONAL WEATHER SERVICE. LATEST MEASURABLE SNOWFALL IN WICHITAS PERIOD OF RECORD SINCE 1889. |
| Apr 23, 10:24 PM CDT | SNOW 0.2 | Benton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS73 KICT 222109 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 409 PM CDT MON APR 22 2013 ...AN UNUSUALLY LATE SEASON WINTER STORM WILL BRING A HARD FREEZE TO THE REGION... .A LATE SEASON WINTER STORM WILL MOVE INTO CENTRAL KANSAS LATE TONIGHT INTO EARLY TUESDAY MORNING...AS A STRONG CANADIAN COLD FRONT DROPS SOUTH ACROSS KANSAS. THIS WILL LEAD TO A HARD FREEZE AND/OR FROST ACROSS THE REGION TUESDAY NIGHT AND EARLY WEDNESDAY. KSZ032-033-047>053-067>072-082-083-091-092-231115- /O.NEW.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 409 PM CDT MON APR 22 2013 ...FREEZE WARNING IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING * TEMPERATURES...WILL FALL INTO THE MIDDLE 20S...WITH TEMPERATURES REMAINING BELOW 28 DEGREES FOR UP TO 10 HOURS...ESPECIALLY IN CENTRAL KANSAS WHERE AREAS COULD BE SNOW COVERED. * IMPACTS...PLANTS AND CROPS THAT ARE NOT COLD HARDY WILL SUFFER SIGNIFICANT DAMAGE WITH TEMPERATURES REMAINING BELOW 28 DEGREES FOR SEVERAL HOURS...WHICH IS EXPECTED IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ093>096-098>100-231115- /O.NEW.KICT.FR.Y.0002.130424T0200Z-130424T1500Z/ COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 409 PM CDT MON APR 22 2013 ...FROST ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING * TEMPERATURES...WILL FALL TO AROUND 30...AND SHOULD BE BELOW FREEZING FOR UP TO 9 HOURS. * IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED WILL SUFFER SOME DAMAGE WITH TEMPERATURES REMAINING BELOW FREEZING FOR SEVERAL HOURS...WHICH IS EXPECTED IN THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ COOK
5 follow-up statements
692 WWUS73 KICT 230909 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 409 AM CDT TUE APR 23 2013 ...AN UNUSUALLY COLD AIRMASS WILL BRING A HARD FREEZE TO THE REGION TONIGHT... .A LATE SEASON WINTER STORM WILL MOVE ACROSS CENTRAL KANSAS THIS MORNING...AS A STRONG CANADIAN COLD FRONT DROPS SOUTH INTO OKLAHOMA. THIS WILL LEAD TO TEMPERATURES FALLING WELL BELOW FREEZING TONIGHT WITH A HARD FREEZE POSSIBLE WITH WIDESPREAD FROST AS WELL, ACROSS THE REGION TONIGHT AND EARLY WEDNESDAY. KSZ032-033-047>053-067>072-082-083-091-092-232315- /O.CON.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 409 AM CDT TUE APR 23 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * TIMING...THIS EVENING THROUGH WEDNESDAY MORNING * TEMPERATURES...WILL FALL INTO THE MIDDLE 20S...WITH TEMPERATURES REMAINING BELOW 28 DEGREES FOR UP TO 10 HOURS... ESPECIALLY IN CENTRAL KANSAS WHERE AREAS COULD SEE SOME SNOW COVER. * IMPACTS...PLANTS AND CROPS THAT ARE NOT COLD HARDY WILL SUFFER SIGNIFICANT DAMAGE WITH TEMPERATURES REMAINING BELOW 28 DEGREES FOR SEVERAL HOURS...WHICH IS EXPECTED IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ093>096-098>100-232315- /O.CON.KICT.FR.Y.0002.130424T0200Z-130424T1500Z/ COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 409 AM CDT TUE APR 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * TIMING...THIS EVENING THROUGH WEDNESDAY MORNING * TEMPERATURES...WILL FALL TO AROUND 32...AND SHOULD BE NEAR FREEZING FOR UP TO 9 HOURS. * IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED WILL SUFFER SOME DAMAGE WITH TEMPERATURES REMAINING BELOW FREEZING FOR SEVERAL HOURS...WHICH IS EXPECTED IN THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
728 WWUS73 KICT 231958 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT TUE APR 23 2013 KSZ093>096-098>100-241000- /O.UPG.KICT.FR.Y.0002.130424T0200Z-130424T1500Z/ /O.EXA.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/ COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 258 PM CDT TUE APR 23 2013 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TIMING...SUB FREEZING TEMPERATURES WILL AFFECT SOUTHEAST KANSAS FOR TONIGHT AND THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. * TEMPERATURES...WILL FALL BELOW FREEZING DURING THE LATE EVENING HOURS...AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED WILL SUFFER SOME DAMAGE WITH TEMPERATURES REMAINING BELOW FREEZING FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ032-033-047>053-067>072-082-083-091-092-241000- /O.CON.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 258 PM CDT TUE APR 23 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY. * TIMING...SUB FREEZING TEMPERATURES WILL AFFECT THE ENTIRE REGION FOR TONIGHT AND THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. * TEMPERATURES...WILL DROP INTO THE THE 20S AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...PLANTS AND CROPS THAT ARE NOT COLD HARDY WILL SUFFER SIGNIFICANT DAMAGE WITH TEMPERATURES REMAINING BELOW 28 DEGREES FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAKUB
813 WWUS73 KICT 240122 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 822 PM CDT TUE APR 23 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241500- /O.CON.KICT.FZ.W.0002.130424T0200Z-130424T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 822 PM CDT TUE APR 23 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. * TIMING...SUB-FREEZING TEMPERATURES WILL AFFECT ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. * TEMPERATURES...WILL FALL INTO THE LOW 20S OVER CENTRAL KANSAS...WITH MID AND UPPER 20S OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. TEMPERATURES WILL REMAIN BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED COULD UNFORTUNATELY SUFFER CONSIDERABLE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
231 WWUS73 KICT 240845 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT WED APR 24 2013 KSZ032-033-047>053-067-068-242245- /O.NEW.KICT.FR.Y.0003.130425T0800Z-130425T1400Z/ /O.CON.KICT.FZ.W.0002.000000T0000Z-130424T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 345 AM CDT WED APR 24 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TIMING...SUB-FREEZING TEMPERATURES WILL AFFECT ALL OF CENTRAL KANSAS EARLY THIS MORNING. ANOTHER COLD NIGHT OF NEAR FREEZING TEMPERATURES IS EXPECTED TONIGHT INTO EARLY THURSDAY AS WELL. * TEMPERATURES...WILL REMAIN IN THE LOW TO MID 20S OVER CENTRAL KANSAS THIS MORNING. TEMPERATURES WILL REMAIN BELOW FREEZING FOR SEVERAL HOURS. TEMPERATURES IN THE UPPER 20S ARE EXPECTED THURSDAY MORNING. * IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED COULD SUFFER CONSIDERABLE DAMAGE. WIDESPREAD FROST ON THURSDAY MORNING COULD COMPOUND THE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ069>072-082-083-091>096-098>100-241500- /O.CON.KICT.FZ.W.0002.000000T0000Z-130424T1500Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 345 AM CDT WED APR 24 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TIMING...SUB FREEZING TEMPERATURES WILL AFFECT ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS FOR THE EARLY MORNING HOURS. * TEMPERATURES...WILL REMAIN IN THE MID TO UPPER 20S OVER SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. TEMPERATURES WILL REMAIN BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED COULD SUFFER CONSIDERABLE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KETCHAM
788 WWUS73 KICT 241447 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 947 AM CDT WED APR 24 2013 KSZ032-033-047>053-067-068-250500- /O.CAN.KICT.FZ.W.0002.000000T0000Z-130424T1500Z/ /O.CON.KICT.FR.Y.0003.130425T0800Z-130425T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 947 AM CDT WED APR 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FREEZE WARNING. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * TIMING...ANOTHER COLD NIGHT OF NEAR FREEZING TEMPERATURES IS EXPECTED TONIGHT INTO EARLY THURSDAY AS WELL. * TEMPERATURES...LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE EXPECTED THURSDAY MORNING. * IMPACTS...PLANTS AND CROPS THAT ARE NOT PROTECTED COULD SUFFER CONSIDERABLE DAMAGE. WIDESPREAD FROST ON THURSDAY MORNING COULD COMPOUND THE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ069>072-082-083-091>096-098>100-241600- /O.CAN.KICT.FZ.W.0002.000000T0000Z-130424T1500Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA... CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 947 AM CDT WED APR 24 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE CLIMBED ABOVE FREEZING AND WILL CONTINUE TO RISE THE REMAINDER OF THIS MORNING AND AFTERNOON. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Apr 22, 3:34 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 22, 3:34 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT MON APR 22 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 330 PM CDT MON APR 22 2013 ONGOING CONVECTION HAS WEAKENED AND MOVED INTO THE EASTERN PART OF KANSAS AS OF 2015Z. WATER VAPOR LOOP ENDING AT 1945Z SHOWS A STRENGTHENING OF THE DISTURBANCE THAT WILL AFFECT THE AREA. IT WAS LOCATED NEAR WESTERN WYOMING AND CONTINUES TO STRENGTHEN GIVEN THE DARKENING ON THE WATER VAPOR IMAGERY. LEE CYCLOGENESIS UNDERWAY WITH LOW PRESSURE LOCATED IN NORTHEAST NEW MEXICO. THE ADVANCING COLD FRONT IS THROUGH KDDC-KRCP-KCNU- KLNK. THERE IS A SECOND LOW OVER STAFFORD COUNTY KANSAS WITH A WARM FRONT EXTENDING FROM THIS LOW EAST ALONG HIGHWAY 50...THEN EXTENDING INTO SOUTHEASTERN KANSAS. PRECIPITATION WILL OCCUR ACROSS THE FORECAST AREA. HOWEVER...THE TYPE HAS BEEN A REAL FRUSTRATION TO ASCERTAIN. THE 22.12Z NAM-WRF HAS A REASONABLE HANDLE ON THE CONDITIONS AND FORECAST AND WAS FOLLOWED TO A DEGREE. THAT SAID...COBB DATA AND AND MODEL SNOW SHOWS THE POTENTIAL FOR 10 INCHES UP IN SALINA AND RUSSELL. GIVEN ALL THE GUIDANCE...WE ARE ON THE LOW END OF THE AMOUNTS. GIVEN THE AMOUNT OF FORCING SUGGESTED...BELIEVE INCREASING THE AMOUNTS IS IN ORDER FOR CENTRAL KANSAS. THE CURRENT LOCATION OF THE ADVISORY WILL NO CHANGE AT THIS TIME. GROUND TEMPERATURES AND EXPECTED RATES JUST DO NOT JUSTIFY BRINGING IT FURTHER SOUTH AT THIS TIME. /GROUND TEMPERATURES ARE IN THE UPPER 50S TO LOWER 60S/ MOREOVER...BUFKIT SOUNDINGS SHOWS A LARGE AMOUNT OF UNCERTAINTY IN WHETHER WE WILL HAVE ENOUGH CLOUD ICE SOUTH OF THE ADVISORY AREA TO GENERATE A CONSISTENT AMOUNT OF PRECIPITATION. THIS FURTHER COMPLICATED THE FORECAST SCENARIO...WITH A SMORGASBORD OF PRECIPITATION TYPES OFFERED IN THE FORECAST. ONCE THIS SYSTEM EXITS...RECORD COLD MOVES INTO THE REGION ONCE AGAIN. HAVE ISSUED A FREEZING WARNING/FROST ADVISORY FOR AREAS WITH LOWS BELOW/ABOVE 27 RESPECTIVELY. COOK .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 330 PM CDT MON APR 22 2013 HIGH PRESSURE WILL EXIT THE REGION WHILE LEE CYCLOGENESIS OCCURS THURSDAY. THIS WILL BRING AN INCREASE OF SURFACE FLOW FROM THE SOUTH THURSDAY. THURSDAY NIGHT...MOISTURE TRANSPORT/NET ADIABATIC ASCENT SHOULD BRING ANOTHER ROUND OF THUNDERSTORMS TO THE FORECAST AREA...LASTING INTO FRIDAY MORNING. TEMPERATURES SHOULD MODERATE THROUGH THIS PERIOD...WITH HIGHS BREAKING INTO THE 70S THIS WEEKEND. THE LONGER RANGE LOOKS LIKE A GRADUAL EASING OF THE LONGWAVE TROUGH OVER CENTRAL NORTH AMERICA THROUGH THE NEXT COUPLE OF WEEKS. THIS SHOULD RESULT IN TEMPERATURES A BIT CLOSER TO NORMAL...THOUGH STILL MOSTLY ON THE LOWER SIDE OF THAT. COOK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1250 PM CDT MON APR 22 2013 ANTICIPATING ONGOING THUNDERSTORMS TO WEAKEN AS INSTABILITY WANES. SHOULD SEE BRIEF LULL/IMPROVEMENT IN CEILINGS/VSBYS...BUT ANTICIPATE CONDITIONS TO GO MVFR IMMEDIATELY BEHIND FRONT. WILL LIKELY GO IFR IN HEAVIER PRECIPITATION. HOWEVER LIFT APPEARS TO WANE DURING THE DAYLIGHT HOURS TUE MORNING...SO ANTICIPATE SLIGHT IMPROVEMENT IN CONDITIONS. KICT PRECIPITATION TYPE IS QUITE PROBLEMATIC AROUND DAYBREAK...WITH POTENTIAL FOR EITHER LIGHT FREEZING RAIN OR LIGHT FREEZING DRIZZLE AS WELL. WINDS WILL REMAIN QUITE GUSTY FROM THE NORTH DURING ONCE FRONT GOES THROUGH. -HOWERTON && .FIRE WEATHER... ISSUED AT 330 PM CDT MON APR 22 2013 PRECIPITATION IS A CERTAINTY THROUGH WEDNESDAY WITH THE NEXT WINTER STORM MOVING THROUGH THE REGION. HIGH PRESSURE WILL RESIDE OVER THE REGION THROUGH THURSDAY...THEN SOME RETURN FLOW FROM THE SOUTHWEST WILL MOVE INTO THE REGION FRIDAY. THIS WIND WILL NOT BE THAT STRONG. ADDITIONALLY...MOISTURE TRANSPORT AND LIFT THURSDAY NIGHT WILL CAUSE SOME PRECIPITATION THURSDAY NIGHT AND EARLY FRIDAY MORNING. CONDITIONS FOR RAPID SPREADING OF GRASSLAND FIRES ARE NOT THAT PROBABLE THIS WEEK. COOK && .CLIMATE... ISSUED AT 336 PM CDT SAT APR 20 2013 RECORD LOWS FOR APRIL 23RD WICHITA...34 DEGREES IN 1996 SALINA....28 DEGREES IN 1909 RUSSELL...29 DEGREES IN 1967 CHANUTE...33 DEGREES IN 1909 RECORD LOWS FOR APRIL 24TH WICHITA...31 DEGREES IN 1967 SALINA....26 DEGREES IN 1967 RUSSELL...25 DEGREES IN 1967 CHANUTE...29 DEGREES IN 1956 KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 34 42 29 57 / 100 100 10 10 HUTCHINSON 31 40 27 57 / 100 100 10 10 NEWTON 30 38 27 56 / 100 100 10 10 ELDORADO 33 42 28 57 / 100 100 10 10 WINFIELD-KWLD 35 43 29 58 / 100 100 10 10 RUSSELL 27 39 23 56 / 100 100 10 10 GREAT BEND 28 39 24 57 / 100 100 10 10 SALINA 31 42 26 56 / 100 100 10 10 MCPHERSON 31 39 26 56 / 100 100 10 10 COFFEYVILLE 39 48 32 58 / 100 100 20 10 CHANUTE 36 44 31 56 / 100 100 20 10 IOLA 35 44 30 56 / 100 100 20 10 PARSONS-KPPF 37 46 31 57 / 100 100 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR KSZ093>096-098>100. FREEZE WARNING FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR KSZ032-033-047>053-067>072-082-083-091-092. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 10 AM CDT TUESDAY FOR KSZ032-033-047>051. &&
Hazardous weather outlook, Apr 22, 2:19 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 219 PM CDT MON APR 22 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 219 PM CDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LINGER THIS AFTERNOON ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. OTHER STORMS MAY DEVELOP LATE THIS AFTERNOON ALONG THE OKLAHOMA BORDER IN SOUTH CENTRAL KANSAS. THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. A STRONG COLD FRONT WILL ARRIVE TONIGHT BRINGING A WINTRY MIX TO CENTRAL AND SOUTH CENTRAL KANSAS. SNOW ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS...WITH THE HIGHEST AMOUNTS ALONG THE INTERSTATE 70 CORRIDOR. LIGHT ICE ACCUMULATIONS ON ELEVATED SURFACES CANNOT BE RULED OUT. SEE THE LATEST WINTER WEATHER ADVISORY FOR FURTHER DETAILS. SLEET AND FREEZING RAIN ARE FORECAST ACROSS PARTS OF SOUTH CENTRAL KANSAS LATE TONIGHT...WITH A CHANGE TO LIGHT SNOW LATE TONIGHT. VERY LIGHT ICE ACCUMULATIONS ON ELEVATED SURFACES CANNOT BE RULED OUT. THE LIGHT WINTRY MIX MAY LINGER INTO TUESDAY MORNING. STRONG NORTHWEST WINDS AND BELOW FREEZING TEMPERATURES WILL OCCUR BEHIND THE FRONT...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BELOW FREEZING TEMPERATURES IN THE MID TO UPPER 20S WILL BE A CONCERN FOR SENSITIVE VEGETATION WEDNESDAY AND THURSDAY MORNINGS. THUNDERSTORM CHANCES WILL INCREASE AGAIN TOWARD THE END OF THE WEEK...AS ANOTHER STORM SYSTEM MOVES OVER THE AREA. STRONG STORMS ARE POSSIBLE ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM/HOWERTON
In the hours before
Special weather statement, Apr 22, 1:11 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 111 PM CDT MON APR 22 2013 KSZ069-221845- BUTLER- 111 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EL DORADO...AND MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3771 9714 3795 9691 3792 9652 3757 9652 TIME...MOT...LOC 1811Z 288DEG 25KT 3779 9689 DARMOFAL
Special weather statement, Apr 22, 1:12 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 112 PM CDT MON APR 22 2013 KSZ052-221845- MARION- 112 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HILLSBORO...OR 11 MILES WEST OF MARION... AND MOVING EAST AT 40 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. && LAT...LON 3846 9684 3822 9684 3823 9727 3840 9728 TIME...MOT...LOC 1812Z 269DEG 34KT 3830 9717 DARMOFAL
Local storm report, Apr 22, 1:20 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
120 PM CDT MON APR 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL EL DORADO 37.82N 96.86W
04/22/2013 E0.25 INCH BUTLER KS TRAINED SPOTTER
&&
KEDSpecial weather statement, Apr 22, 1:34 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 PM CDT MON APR 22 2013
KSZ069-070-221900-
BUTLER-GREENWOOD-
134 PM CDT MON APR 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN BUTLER AND WESTERN GREENWOOD COUNTIES...
AT 132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF LEON...OR 10 MILES EAST OF
EL DORADO...AND MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3773 9679 3790 9673 3787 9642 3760 9649
3761 9651
TIME...MOT...LOC 1834Z 275DEG 29KT 3778 9666
DARMOFALSpecial weather statement, Apr 22, 1:45 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 145 PM CDT MON APR 22 2013 KSZ052-053-221915- CHASE-MARION- 145 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE AND EASTERN MARION COUNTIES... AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...OR 9 MILES SOUTHEAST OF MARION...AND MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. && LAT...LON 3839 9659 3817 9662 3816 9701 3835 9702 TIME...MOT...LOC 1845Z 260DEG 34KT 3826 9689 DARMOFAL
Special weather statement, Apr 22, 1:47 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 PM CDT MON APR 22 2013
KSZ069-070-221915-
BUTLER-GREENWOOD-
147 PM CDT MON APR 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN BUTLER AND SOUTHWEST GREENWOOD
COUNTIES...
AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES WEST OF EUREKA...AND MOVING SOUTHEAST
AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3787 9608 3761 9608 3760 9646 3772 9667
3790 9653
TIME...MOT...LOC 1846Z 278DEG 40KT 3777 9650
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:19 AM CDT | Winter Weather Advisory | ICT | Barton, Ellsworth, Harvey, Lincoln, McPherson, Marion and 4 more | 30 hr |
| Apr 22, 10:40 AM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Apr 22, 11:02 AM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| Apr 22, 11:18 AM CDT | Special Weather Statement | ICT | Reno | 27 min |
| Apr 22, 12:08 PM CDT | Special Weather Statement | ICT | Harvey | 22 min |
| Apr 22, 12:22 PM CDT | Special Weather Statement | ICT | Harvey | 23 min |
| Apr 22, 12:45 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| Apr 22, 1:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Apr 22, 1:12 PM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Apr 22, 1:34 PM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Apr 22, 1:45 PM CDT | Special Weather Statement | ICT | Chase | 30 min |
| Apr 22, 1:47 PM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| Apr 22, 4:09 PM CDT | Frost Advisory | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more | 23 hr |
| Apr 22, 5:55 PM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Apr 22, 6:21 PM CDT | Special Weather Statement | ICT | Sedgwick | 24 min |
| Apr 22, 6:29 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Apr 22, 6:53 PM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.